MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Catalog Number 4004C1135
Medical Device Problem Codes Kinked (1339); Human Factors Issue (2948); Device Handling Problem (3265)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/23/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a coil embolization procedure, the hypotube shaft on the penumbra coil 400 coil (pc400 coil) became kinked after the coil was removed from its packaging and was handed off to the radiologic technologist.The damaged pc400 coil was found prior to use and was not used for the procedure.The procedure continued using a new pc400 coil.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5444976
Report Number3005168196-2016-00212
Device Sequence Number16213985
Product Code HCG
UDI-Device Identifier00814548010991
UDI-Public00814548010991
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/23/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Catalogue Number4004C1135
Device Lot NumberF63485
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2016
Initial Report FDA Received Date02/18/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1